Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 387, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2006, 3:41 PM CDT for Craig County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 10, 2006, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:45 PM CDT | TSTM WND DMG | 2 N Vinita, OK | LARGE TREE DOWN. ALSO HOUSE BURNED DUE TO LIGHTNING INDUCED FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 102042 SVRTSA OKC035-102130- /O.NEW.KTSA.SV.W.0387.060810T2041Z-060810T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 341 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 430 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR VINITA...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CABIN. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3673 9528 3653 9526 3653 9500 3675 9501 $$
2 follow-up statements
000 WWUS54 KTSA 102109 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 408 PM CDT THU AUG 10 2006 OKC035-102130- /O.CON.KTSA.SV.W.0387.000000T0000Z-060810T2130Z/ CRAIG OK- 408 PM CDT THU AUG 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CRAIG COUNTY... AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR VINITA...MOVING SLOWLY EAST ABOUT 7 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS JUST EAST OF VINITA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3673 9528 3653 9526 3653 9500 3675 9501 $$
000 WWUS54 KTSA 102125 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 423 PM CDT THU AUG 10 2006 OKC035-102133- /O.EXP.KTSA.SV.W.0387.000000T0000Z-060810T2130Z/ CRAIG OK- 423 PM CDT THU AUG 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY EXPIRES AT 430 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE AS MORE SCATTERED STORMS OVER THE NORTHWEST PORTIONS OF THE COUNTY MOVE THROUGH THE REMAINDER OF THE COUNTY BETWEEN 430 AND 530 PM. LAT...LON 3673 9528 3653 9526 3653 9500 3675 9501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:44 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 10, 2:44 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT THU AUG 10 2006
.DISCUSSION...
UNBELIEVABLY HOT AFTERNOON ACROSS THE FA AS SOME NE OK HAVE ALREADY
HIT THE 106/107 DEGREE MARK. ONLY NOTED RELIEF AT THIS TIME IS AN
OUTFLOW BOUNDARY(COLD FRONT?) THATS PUSHED INTO FAR NE OK AND NW AR
THIS AFTERNOON. COOLER TEMPERATURES IN THE 90S ALONG WITH SHOWERS
AND STORMS HAVE DEVELOPED BEHIND THIS BOUNDARY. HIGHLY SKEPTICAL AS
TO HOW FAR SOUTHWEST THIS BOUNDARY WILL GO..OR EVEN IF IT IS THE
TRUE FRONT AS WINDS BEHIND THE FRONT IN MANY LOCATIONS HAVE
RETURNED TO A SOUTHEASTERLY COMPONENT. WILL GO AHEAD AND CONFINE
HIGHEST POPS TO THE NORTHEAST PART OF THE AREA...AND WILL
BROADBRUSH POPS WITH TIME AS ANY LINGERING BOUNDARY/POSITION
THROUGH SATURDAY WILL BE NEARLY IMPOSSIBLE TO PINPOINT. BEYOND THE
WEEKEND...FORECAST CONCERNS SHIFTS TO ANOTHER APPROACHING BOUNDARY
THAT MAY ENTER AT LEAST OF THE THE NE PART OF THE AREA. GFS WASHES
THIS BOUNDARY OUT ON WEDNESDAY. EITHER WAY...LITTLE IN THE WAY OF
SIGNIFICANT RELIEF FROM THE HEAT IS EXPECTED.
THEREFORE...FORECASTED AFTERNOON HIGH TEMPS THROUGHOUT THE
EXTENDED WILL BE AT OR ABOVE GUIDANCE. CURRENT LOW POPS IN THE
EXTENDED WILL BE DEPENDANT ON FRONTAL TIMING/POSITIONING. CURRENT
ALIGNMENT LOOKS REASONABLE PER LATEST GUIDANCE...AND WILL BE LEFT
AS THEY ARE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 100 76 98 / 30 30 20 20
FSM 77 100 76 98 / 20 30 20 20
MLC 80 102 76 99 / 10 20 20 20
BVO 76 98 73 97 / 30 40 20 20
FYV 73 94 72 93 / 50 40 20 20
BYV 74 95 72 94 / 50 50 20 20
MKO 77 99 74 97 / 20 30 20 20
MIO 76 96 72 95 / 50 40 20 20
F10 77 100 75 98 / 20 30 20 20
HHW 80 102 77 100 / 10 20 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23Hazardous weather outlook, Aug 10, 12:53 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT THU AUG 10 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1253 PM CDT THU AUG 10 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... VERY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON AS TEMPERATURES RISE INTO THE 105 TO 109 DEGREE RANGE ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 TO 30 PERCENT. THE COMBINATION OF THE HOT TEMPERATURES...DRY VEGETATION...LOW HUMIDITIES AND BREEZY SOUTH TO SOUTHWEST WINDS WILL RESULT IN VERY HIGH FIRE DANGER CONDITIONS THE REMAINDER OF THE DAY. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY STORMS THAT DEVELOP MAY BRIEFLY REACH SEVERE LIMITS WITH DAMAGING DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY MAY LINGER ACROSS PORTIONS OF THE AREA TONIGHT...HOWEVER THE SEVERE POTENTIAL WILL LIKELY DECREASE BY LATE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATER THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE HEAT WILL CONTINUE INTO NEXT WEEK. A FEW WEAK FRONTS WILL TRY TO MOVE INTO THE AREA. ONE MAY ARRIVE LATE TONIGHT OR FRIDAY. THE OTHER EARLY NEXT WEEK. THE ONLY EFFECT THE FRONTS WILL HAVE IS A SMALL CHANCE OF A THUNDERSTORM AND JUST A FEW DEGREES TAKEN OFF THE POTENTIAL HIGH TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 10, 2:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU AUG 10 2006
ARZ002-011-102030-
CARROLL AR-MADISON AR-
247 PM CDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF FORUM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN FOREST...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...FORUM...
MARBLE AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 10, 3:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU AUG 10 2006
OKZ057-102030-
CRAIG OK-
302 PM CDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 302 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF CENTRALIA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...HOLLOW AND PYRAMID
CORNERS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
OUTFLOW WINDS FROM THIS STORM WILL ALSO AFFECT AREAS OF CRAIG COUNTY
BETWEEN CENTRALIA AND WHITE OAK.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.